I have been on Tramadol for about 2 years b4 back surgery I was taking 2x50mg 4 times a day Now take only morning & night I have not taken any for over 24 hrs now & I feel like all my nerves r on edge I can't sleep but I am sleepy It's driving me nuts Any help or advice wud b great Thank u in advance <3
Hi, you will suffer side effects if you quit 'cold turkey' after taking it for 2 years. A better way to discontinue treatment would be to decrease your twice daily dose by half, so 1 x 50mg each dose instead of 2. Do this for 7- 10 days, then decrease to just one tablet per day (morning or evening- which ever is best for you), again for 7- 10 days. Then you can think about taking one tablet every other day for a couple of weeks. Hopefully this way you shouldn't experience the symptoms you are at the moment...
Hi, I had been on other narcotic pain meds for almost two years, but the last month I used them, I had Tramadol, at 50mg X 4 times daily. I weaned off them, but not long enough. And yes, the nerves were worse than on edge. I was extremely depressed and cried at the drop of a hat. The insomnia was terrible. Lay awake night after night. I talked to my Doctor after 6 days. He told me that I could get more Tramadol to wean longer, or he could give me Clonidine for cravings and Larazepam for the nervous condition. I told him that I never want Tramadol in my body again. I went with option two, with concerns of taking Larazepam. Both of these helped, but when I stopped the lorazepam (after two weeks) I couldn't sleep again. He prescribed trazodone to help sleep. It does help, but I still have an occasional sleepless night. I am much better now than I was though.
I have been without Tramadol or other pain meds for 23 days. I can tell you that this will get better. Hang in there, ask for support and PLEASE know that you are NOT alone! These comments are based on my experience only. Wish you the best!!
Sudden Tramadol withdrawal causes severe nerve zaps in the legs and arms, insomnia for days (I was up for 6 days and nights) and a terrible feeling of dread, among other things. I was on it for years due to a motorcycle accident that caused spinal injuries. I would strongly urge anyone who is trying to stop do so gradually. Get down to 1 pill a day.. then try skipping days, then wait till you start withdrawal symptoms then take a dose.. Take it at your own speed and never give up and you will get free of this drug. Also, ask your doctor for a prescription of Lyrica as it seems to help with pain issues a bit and also helps coming off narcotics.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Oct 2018 • 10 answers
Updated 22 Mar 2014 • 6 answers
Updated 21 May 2014 • 4 answers
Updated 16 Aug 2016 • 3 answers
Updated 9 Apr 2016 • 1 answer